MAUDE Adverse Event Report: SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. MJOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Muscle Weakness/Atrophy (1967); Pain (1994); Skin Discoloration (2074); Blurred Vision (2137); Distress (2329); Superficial (First Degree) Burn (2685); Blister (4537)
Date of Event 05/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medwatch form, mw5146663, received from fda on 10/26/2023.Description of event: date of event: (b)(6) 2023."i was treated on (b)(6) 2023 with sciton mjoule forever young bbl (broad band light) hero (high energy rapid output).The treatment was directed at solar lentigines (sun spots) mostly on my left cheek but diffusely.I have fpst iii (fitzpatrick skin type 3).I did not use any retinoid before treatment and had no sun exposure.I followed all post treatment instructions.Treatment parameters as follows: 515 nm filter: 1st pass: fluence 6, pulse width 3, rate 4, chill temp 25c, total shots 214; 2nd pass: fluence 6, pw 3, rate 4, chill temp 25, total shots 400 spot treatment 7mm handpiece, 515 nm filter, fluence 12, pw 10, rate 1, chill temp 20c, total shots 654, spot treatment 11 mm 515 nm filter, fluence 12, pw 8, rate 1, chill temp 20, total shots 659 560 nm filter: 1st pass: fluence 6, pw 3, rate 4, chill temp 25, total shots 860; 2nd pass: fluence 6, pw 3, rate 4, chill temp 25, total shots 993; spot tx 7mm, fluence 20, pw 25, rate 1, chill temp 20, total shots 1054; spot treatment: 7mm handpiece, fluence 12 , pw 10, rate 1, chill temp 22, total shots 1199.Eyepiece was worn during treatment.Following this treatment, i noticed immediate redness and expected "peppering" of the skin.I had a blister over my left cheek.2 days later i started to notice enlarging pores, a strange "orange-peel" texture on my cheeks, and a "creepy" patch of skin on my forehead.Within 10-14 days, i started to notice pain around my eyes and malar cheeks.I then noticed atrophy of my cheeks and orbital skin, causing pain when closing my eyes and increased sensitivity.The fat atrophy progressed to involve my chin, jawline, buccal cheeks, temples and forehead.I had significant pain to require 1 er visit for orbital pain and blurry vision.The doctor who performed the treatment, dr.(b)(6), does not claim responsibility for her extremely over aggressive treatment despite obvious photo documentation showing the above findings.I have since had consultations with several cosmetic dermatologist and plastic surgeons who have recommended various treatment including fat transfer, biostimulatory fillers, hyaluronic acid fillers, and other lasers/microneedling to help with textural concerns and generalized volume loss.I still (5 months later) have significant burning of my facial skin, pain, and continued fat loss.The psychological ramifications are unbearable.I think this technology is faulty and should be taken off the market.I also feel the need for stricter training as the use of a 515 nm filter in fpst iii is negligent.The amount of passes also exceeds standard treatment protocols of 200-600 pulses for full face treatment.".
 
Additional Manufacturer Narrative
(b)(6) 2023: called patient and left voice message to call back.(b)(6) 2023: sciton received a phone call from the patient who mentioned that she was treated in (b)(6) 2023 by dr.(b)(6) at (b)(6).She has no medical history.Patient believes that the treatment settings were too aggressive for her skin type.Patient has not used any prescribed medications but has been consistently applying moisturizer.Patient reported feeling fine physically.(b)(6) 2023: called seriously skin and left message for dr.(b)(6) to call back.(b)(6) 2023: received call from dr.(b)(6) who mentioned that the patient is a healthy 34 years old female who runs 10 miles a day.The treatment was done during postpartum period while the patient was still on maternity leave.The settings were appropriate for the patient.The patient received a refund for the treatment cost.According to dr.(b)(6) records, patient outcome was good and no adverse outcome was noted during her three follow-ups.Dr.(b)(6) reported that the patient was doing well and was in good health.

Brand Name
MJOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto, CA 94303
6504939155
MDR Report Key18116769
Report Number2953696-2023-00033
Device Sequence Number18027573
Product Code GEX
UDI-Device Identifier00863249000329
UDI-Public0863249000329
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-001-60
Device Lot Number50188
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Initial Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale